Florida, 2012

Damaging Wind in Florida, June 5, 2012

June 5, 2012 · NWS MOB · 1 event in 1 county or zone

A thunderstorm produced wind damage in northwest Florida.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

A thunderstorm produced wind damage in northwest Florida.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 5, 2:16 PM CST, 19 minutes earlier.

Area forecast discussion, Jun 5, 2:16 PM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
316 PM CDT TUE JUN 5 2012

.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...CURRENT SATELLITE AND
RADAR LOOPS SHOW A WEAKENED MESOSCALE CONVECTIVE VORTEX...MCV...OVER
THE CENTRAL PORTION OF THE FORECAST AREA WITH SCATTERED TO NUMEROUS
CONVECTION MAINLY OVER THE SOUTHEASTERN PORTION OF THE AREA.  0-1 KM
MLCAPES ARE SIGNIFICANTLY DECREASED OVER THE NORTHERN PORTION OF THE
FORECAST AREA TO AROUND 500 J/KG DUE TO COOLER TEMPERATURES IN THE
LOWER EIGHTIES AND ALSO LOWER SURFACE DEWPOINTS BUT ARE 1000-1500
J/KG OVER THE SOUTHERN PORTION WHERE BEST HEATING HAS BEEN OCCURRING
AND SURFACE DEWPOINTS NEAR 70 ARE PRESENT.  THE SURFACE ANALYSIS
SHOWS A WEAK SURFACE TROF ORIENTED EAST-WEST ACROSS THE CENTRAL
PORTION OF THE FORECAST AREA WITH THE APPARENT REMNANTS OF AN OLD
OUTFLOW BOUNDARY OVER THE COASTAL COUNTIES AND ANOTHER OLD OUTFLOW
BOUNDARY ADVANCING NORTHWARD ACROSS THE COASTAL WATERS.  WITH THE
SURFACE TROF CONTINUING SLOWLY SOUTHWARD INTO THE COASTAL COUNTIES
OVERNIGHT AND THE OTHER SURFACE FEATURES...WILL HAVE GOOD CHANCE
POPS OVER THE COASTAL COUNTIES THIS EVENING WITH LOW END CHANCE TO
SLIGHT CHANCE POPS FURTHER INLAND...THEN POPS TAPER OFF OVERNIGHT.
THE MCV IS EXPECTED TO EXIT EAST OF THE FORECAST AREA THIS EVENING.
THE SURFACE TROF CONTINUES TO WEAKEN WEDNESDAY THROUGH FRIDAY WHILE
MEANDERING OVER THE SOUTHERN PORTION OF THE FORECAST AREA DURING THE
DAY THEN DRIFTING INTO THE COASTAL WATERS OVERNIGHT.  MODEL
SOUNDINGS CONTINUE TO SHOW DRIER MID LEVEL AIR ON WEDNESDAY WHICH
WILL ENHANCE DOWNDRAFT DEVELOPMENT.  0-1 KM MLCAPES WILL BE NEAR
1500 J/KG OVER THE COASTAL COUNTIES ON WEDNESDAY THEN MUCH LOWER
FURTHER INLAND WHERE DRIER DEEP LAYER AIR WILL BE PRESENT.  WILL
HAVE GOOD CHANCE POPS OVER THE COASTAL COUNTIES TAPERING TO SLIGHT
CHANCE INLAND.  MAY SEE SOME STRONG STORM DEVELOPMENT MAINLY OVER
THE SOUTHERN PORTION OF THE FORECAST AREA WEDNESDAY AFTERNOON.
PROGRESSIVELY DRIER CONDITIONS FOLLOW FOR THURSDAY AND FRIDAY AS THE
LONGWAVE TROF OVER THE EASTERN STATES MOVES OFF INTO THE WESTERN
ATLANTIC WITH UPPER LEVEL RIDGING BUILDING INTO THE REGION.  WILL
HAVE SLIGHT CHANCE POPS FOR THE SOUTHERN HALF OF THE AREA ON
THURSDAY THEN MAINLY FOR THE COASTAL COUNTIES ON FRIDAY.  DAYTIME
HIGHS WILL BE SLIGHTLY ABOVE SEASONABLE VALUES AND NEAR NORMAL AT
NIGHT. /29

.LONG TERM (SATURDAY THROUGH TUESDAY)...CHANCE POPS RETURN TO THE
FORECAST FOR SATURDAY THROUGH TUESDAY AS A SURFACE HIGH OVER THE
EASTERN STATES MOVES INTO THE WESTERN ATLANTIC SETTING UP A LIGHT
SOUTHWEST FLOW.  EXPECT MAINLY AFTERNOON SEA BREEZE CONVECTION TO
DEVELOP EACH DAY WITH GENERALLY NEAR SEASONABLE TEMPERATURES. /29

&&

.AVIATION (18Z ISSUANCE)...A TROF OF SURFACE LOW PRESSURE OVER
SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA EASES SOUTHEAST AND
BRINGS THE POTENTIAL OF TSRA DELAYS TO THE TERMINALS THROUGH 06.00Z.
MVFR CIGS EXPECTED IN AFTERNOON TSRA WITH IFR VSBYS IN MODERATE
RAINS. BRIEF STRONG WIND GUSTS IN AND NEAR STORMS WILL POSE HAZARDS
TO ARRIVALS/DEPARTURES. HIGH LEVEL CLOUD BASES EXPECTED TONIGHT
AFTER STORMS WEAKEN. SOUTHWEST FLOW 4-8 KNOTS EXPECTED OVERNIGHT.
/10

&&

.MARINE...WEAK FRONTAL BOUNDARY EASES SOUTHWARD TOWARD THE COAST
WEDNESDAY AM AND STALLS TO CLOSE OUT THE WEEK. WEAK FRONTAL WAVES OF
LOW PRESSURE RIPPLE EASTWARD AND WILL CREATE AN ENVIRONMENT
SUPPORTIVE OF ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS. A
MODERATE SOUTHWEST FLOW AT TIMES TONIGHT...BETWEEN THE APPROACHING
FRONTAL ZONE AND HIGH PRESSURE OVER THE GULF...COULD BRING SEAS TO 3
TO 5 FEET RANGES AT TIMES. OTHERWISE...SEAS LOOK TO AVERAGE AROUND 2
FEET THE LATTER HALF OF THE WEEK AS WINDS BECOME LIGHT AND MORE
ONSHORE. A PREVAILING SOUTHEAST FLOW (10-15 KNOTS) AND SEAS 2 TO 3
FEET EXPECTED THIS WEEKEND WITH HIGH PRESSURE FROM THE SOUTHWEST
ATLANTIC INTO THE EASTERN SEABOARD. /10

&&

.FIRE WEATHER...A WEAK COLD FRONT WILL MOVE SLOWLY SOUTHWARD TO NEAR
THE COASTAL TONIGHT THEN MEANDER NEAR THE COAST THROUGH THURSDAY
WHILE CONTINUING TO WEAKEN.  AFTERNOON RELATIVE HUMIDITIES WILL
REMAIN ABOVE CRITICAL LEVELS THROUGH FRIDAY.  PATCHY LIGHT FOG
DEVELOPMENT WILL BE POSSIBLE TONIGHT AND AGAIN WEDNESDAY NIGHT...BUT
WIDESPREAD DENSE FOG DEVELOPMENT IS NOT EXPECTED. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      72  91  68  91 /  50  50  20  20
PENSACOLA   76  92  73  90 /  50  50  30  20
DESTIN      75  88  75  87 /  50  50  30  20
EVERGREEN   69  91  65  92 /  30  30  20  20
WAYNESBORO  65  91  61  91 /  30  20  10  10
CAMDEN      66  90  63  91 /  30  20  10  10
CRESTVIEW   70  92  66  92 /  50  50  20  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 5, 4:05 AM CST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
505 AM CDT TUE JUN 5 2012

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-061200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
505 AM CDT TUE JUN 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER TODAY
AND THIS EVENING. GUSTY STRAIGHT LINE WINDS WILL BE THE MAIN THREAT.
A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT CAN BE EXPECTED
THROUGH TONIGHT.

A MODERATE RISK FOR DANGEROUS RIP CURRENTS CAN BE EXPECTED ALONG AREA
BEACHES TODAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.

GMZ630-650-655-670-675-061200-
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
505 AM CDT TUE JUN 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A MODERATE TO STRONG SOUTHWEST FLOW OVER THE MARINE AREA WILL GIVE
WAY TO HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH LATE THIS
EVENING. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE LATE THIS
AFTERNOON AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.

In the hours before

Special weather statement, Jun 5, 2:03 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
303 PM CDT TUE JUN 5 2012

FLZ001>004-052030-
INLAND SANTA ROSA FL-INLAND ESCAMBIA FL-COASTAL ESCAMBIA FL-
SANTA ROSA FL-
303 PM CDT TUE JUN 5 2012

...A STRONG THUNDERSTORM WILL AFFECT WESTERN SANTA ROSA AND CENTRAL
ESCAMBIA COUNTIES IN NORTHWEST FLORIDA...THROUGH 330 PM CDT...

AT 303 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF MOLINO...OR 10 MILES WEST OF CHUMUCKLA...AND MOVING EAST AT 15
MPH.

* LOCATIONS IMPACTED INCLUDE...
  WALLACE...            PEA RIDGE...          MULAT...
  FLORIDATOWN...        PACE...               CHUMUCKLA...
  ALLENTOWN...          MOLINO...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&
Special weather statement, Jun 5, 2:30 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
330 PM CDT TUE JUN 5 2012

FLZ005-006-052100-
INLAND OKALOOSA FL-COASTAL OKALOOSA FL-
330 PM CDT TUE JUN 5 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN OKALOOSA COUNTY IN
NORTHWEST FLORIDA...THROUGH 400 PM CDT...

AT 330 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF CRESTVIEW...OR 4 MILES EAST OF BAKER...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAUREL HILL...        CRESTVIEW...          BAKER...

THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 57 AND 67.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

&&

The radar

The Eglin Afb radar (KEVX), 83 km away, was scanning. The volume nearest the first event began at 20:36 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Okaloosa

When
June 5, 2:35 PM CST to 2:37 PM CST
Where
Okaloosa County, 6 mi N of Baker
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
30.887, -86.700

Winds estimated at 60 mph downed several powerlines down on State Road 189.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2012Every state in 2012This day in weather historyWarnings in Florida, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 398032.